Ergodic non-abelian smooth extensions of an irrational rotation

Brémont, Julien
April 2010
Journal of the London Mathematical Society;Apr2010, Vol. 81 Issue 2, p457
Academic Journal
Above an irrational rotation on the circle, we build optimally smooth ergodic cocycles with values in some nilpotent or solvable subgroups of triangular matrices.


Related Articles

  • Smoothing Technique and its Applications in Semidefinite Optimization. Nesterov, Yurii // Mathematical Programming;Jul2007, Vol. 110 Issue 2, p245 

    In this paper we extend the smoothing technique (Nesterov in Math Program 103(1): 127–152, 2005; Nesterov in Unconstrained convex mimimization in relative scale, 2003) onto the problems of semidefinite optimization. For that, we develop a simple framework for estimating a Lipschitz...

  • A generating set search method using curvature information. Frimannslund, Lennart; Steihaug, Trond // Computational Optimization & Applications;Sep2007, Vol. 38 Issue 1, p105 

    Direct search methods have been an area of active research in recent years. On many real-world problems involving computationally expensive and often noisy functions, they are one of the few applicable alternatives. However, although these methods are usually easy to implement, robust and...

  • A second-order differentiable smoothing approximation lower order exact penalty function. Wenling Zhao; Ranran Li // Applied Mathematics & Information Sciences;May2012, Vol. 6 Issue 2, p275 

    In this paper, we give a smoothing approximation to the lower order exact penalty functions for inequality-constrained optimization problems. Error estimations are obtained among the optimal objective function values of the smoothed penalty problem, of the nonsmooth penalty problem and of the...

  • Finding Global Minima with a Filled Function Approach for Non-Smooth Global Optimization. Weixiang Wang; Youlin Shang; Ying Zhang // Discrete Dynamics in Nature & Society;2010, Special section p1 

    A filled function approach is proposed for solving a non-smooth unconstrained global optimization problem. First, the definition of filled function in Zhang2009 for smooth global optimization is extended to non-smooth case and a new one is put forwarded. Then, a novel filled function is proposed...

  • Modification and comparative analysis of smooth control laws for a group of agents. Morozov, Yu. // Automation & Remote Control;Nov2012, Vol. 73 Issue 11, p1838 

    We consider the control problem for a group containing a given number of uninformed agents; this is a consensus problem. An agent's model is defined by a two-dimensional integrator. The purpose of this work is to synthesize a decentralized smooth law of the agents' motion in a multiagent system...

  • LINEAR GROUPS WITH ALL SUBGROUPS PROFINITELY CLOSED. WEHRFRITZ, B. A. F. // Quarterly Journal of Mathematics;Jun2011, Vol. 62 Issue 2, p501 

    We characterize completely groups of matrices over commutative fields all of whose subgroups are closed in the profinite topology.

  • A remark on extended congruence subgroups. Venkataramana, T. N. // IMRN: International Mathematics Research Notices;1999, Vol. 1999 Issue 15, p835 

    The article demonstrates that all the extended congruence subgroups of G(Z) are of the kind constructed by M. Burger, J.-S. Li, and P. Sarnak. It states that principal congruence subgroup of G(Z) of level m is the intersection of G(Z) with the matrices in GLN(Z) that are congruent to the...

  • Instability in Leapfrog and Forward�Backward Schemes. Sun, Wen-Yih // Monthly Weather Review;May2010, Vol. 138 Issue 5, p1497 

    This paper shows that in the linearized shallow-water equations, the numerical schemes can become weakly unstable for the 2? x wave in the C grid when the Courant number is 1 in the forward�backward scheme and 0.5 in the leapfrog scheme because of the repeated eigenvalues in the matrices....

  • A Simple Proof of the Theorem Concerning Optimality in a One-Dimensional Ergodic Control Problem. Fujita, Y. // Applied Mathematics & Optimization;2000, Vol. 41 Issue 1, p1 

    Abstract. We give a simple proof of the theorem concerning optimality in a onedimensional ergodic control problem. We characterize the optimal control in the class of all Markov controls. Our proof is probabilistic and does not need to solve the corresponding Bellman equation. This simplifies...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics